Labetalol Side Effects

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
karoliina
Registered User
Posts: 503
Joined: Tue Feb 03, 2009 02:56 am

Re : Labetalol Side Effects

Postby karoliina » Mon Apr 13, 2009 03:49 pm

I felt really dizzy when I started with Labetalol, but it got better in a day or two. After that I've mostly noticed the tingly scalp, but it's not very bad. However, for the past week or so I've had a lot of trouble breathing, even when I'm resting. I haven't been sure if it's because of the size of the baby or PE - and now reading this I'm wondering if it's the meds.

I did mention it to a dr last week, but she didn't say anything to that.

Karoliina

crystalw
Registered User
Posts: 539
Joined: Thu Nov 15, 2007 08:36 pm

Re : Labetalol Side Effects

Postby crystalw » Mon Apr 13, 2009 02:38 pm

It gives me terrible headaches also! And for the first couple weeks after I started it I also felt shaky and just really really yucky. But it did get better but I still have trouble with the headaches. Not as bad as the procardia though. They had to stop that because I literally thought my head was going to EXPLODE.. the headaches were unbearable.

User avatar
caryn
Forum Moderator
Posts: 10203
Joined: Fri Jun 25, 2004 06:36 am

Re : Labetalol Side Effects

Postby caryn » Mon Apr 13, 2009 01:27 pm

I agree with Trish; I'd mention it. Maybe they can tweak things to make you more comfortable.

Pregnancy-safe bp meds are older and haven't benefitted from redesign to lessen the side effects. Because labetalol is a beta blocker it slows the pulse and that can contribute, I think, to breathlessness. Especially in pg women who are already dealing with a) squished lungs, and b) PE, which does tend to affect breathing.

Hope you feel better soon.

trish
Forum Moderator
Posts: 2949
Joined: Sun Jul 22, 2007 05:36 pm

Re : Labetalol Side Effects

Postby trish » Mon Apr 13, 2009 01:05 pm

I would let your OB know about the symptoms/side effects you are feeling. I was on labetalol for a long time; my entire pregnancy & then 6 months PP. About 3 months PP I started having a lot of shortness of breath & several other symptoms. For several months they treated me with many meds for asthma (which didn't help one bit) before eventually realizing it was an allergic reaction.

You can have shortness of breath from pregnancy or just allergies/asthma in general but my beta blocker (labetalol) allergic reaction felt like an elephant was sitting on my chest while I was breathing through a straw.


User avatar
hannahsmom
Registered User
Posts: 1141
Joined: Fri Apr 02, 2004 06:35 pm
Location: Florida

Re : Labetalol Side Effects

Postby hannahsmom » Mon Apr 13, 2009 12:01 am

That is interesting that you mention the side effects. I have been on it for a week and a half and have been getting terrible headaches, but I did not connect the two. I have also been having shortness of breath. I have not had either one today, though, so maybe the side effects eventually go away.

ellecarys
Registered User
Posts: 11
Joined: Thu Apr 09, 2009 09:25 am

Labetalol Side Effects

Postby ellecarys » Mon Apr 13, 2009 11:36 am

I started taking labetalol on Friday afternoon due to unstable BP readings. My OB put me on 200mg 3/day and I've noticed a decrease in my BP readings. I've gone from high 130s/80s (and some really high ones- 158/98) to BPs in the 120s/70s range. That's great, but I really feel terrible on these meds.

I've been dealing with headaches all weekend. They seem to get a little better when I eat something, so I don't know if they are blood sugar related. I've also noticed that my shortness of breath seems to be worse. Has anyone else had issues adjusting to labetalol? When can I expect for the headaches to cease?

Thanks!

Elle
25 Weeks PG


Return to “Ask the Experienced”

Who is online

Users browsing this forum: No registered users and 23 guests